MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY DELTA VALVE, NEONATAL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY DELTA VALVE, NEONATAL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 27219-5
Medical Device Problem Codes Loose or Intermittent Connection (1371); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that one end of the valve was found to be wobbly instead of rigid.It was noted that this was how the physician remembered the valve to be, rigid on each end so they could get it onto the catheter.
 
Additional Manufacturer Narrative
The returned valve was patent.The valve met the requirements for leak, siphon, reflux, pressure-flow and preimplantation testing.The inlet connector is not connected to the rest of the rigid internal components.Therefore, it is not an anomaly that it is flexible instead of rigid.All valves are 100% inspected at the time of manufacture.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported there was no injury to the patient.The patient's current status was fine.There were no environmental/external/patient factors that may have led or contributed to the issue.

Brand Name
DELTA VALVE, NEONATAL
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8434920
Report Number2021898-2019-00113
Device Sequence Number19145923
Product Code JXG
UDI-Device Identifier00643169507395
UDI-Public00643169507395
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K902783
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number27219-5
Device Catalogue Number27219-5
Device Lot NumberE54491
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer03/20/2019
03/29/2019
Initial Report FDA Received Date03/19/2019
Supplement Report FDA Received Date03/29/2019
04/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age2 MO
Patient Weight3